Gee - posted on 04/26/2012 ( 1 mom has responded )
My son was diagnosed 2 years ago. It was such a relief getting him diagnosed. AND it was beautiful to see the change in him when he started on medication. (Now w/ 27mg concerta) Since starting meds he has made some wonderful posative changes! But for the several months we've noticed emotional issues. They usually come about when the meds wear off in the evening hours, but on occasion these issues pop up when his meds are in full effect. He is becoming overly emotional (sensitive) to certain things we say to him. Even things as simple as "Tie your shoes." and he starts to whine, act picked on & sometimes he even cries & runs from the room. When I ask him "why he's acting like this?" He simply says: "I don't like your tone of voice. Or I feel picked on" I try to have a calm tone & use simple instructions instead of commands. But after the 11th time of me telling an 8 year old to tie his shoes...yes I may sound a bit frustrated. I don't know if this is part of his ADHD, or just a normal stage kids go through. (however I doubt crying over simple issues is normal). I don't know how to help him? I wonder if other parents of an ADHD child experience he same issues i'm having??? I'm new to the group and would appreciate any feedback!